MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR070202A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that during a procedure to treat the celiac artery while using a 7 fr oscar steerable sheath with a 0.18" v18 boston scientific guidewire the gore® viabahn® endoprosthesis with heparin bioactive surface was unable to cross the lesion.Reportedly the physician did not pre-dilate the lesion.It was reported that when the physician was attempting to pull the device back through the sheath, the device tip got hung up on the oscar sheath and started to partially deploy.Reportedly the physician attempted to pull the sheath and device delivery system out of the right common femoral artery and the device deployed in the right external iliac artery.It was reported that the blue olive tip of the delivery system came off and lodged in the internal iliac artery.Reportedly the physician closed and stated that he may attempt to bring her back for another procedure at a later date.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Due to an unknown lot/serial number and no device return, an investigation could not be performed.
 
Additional Manufacturer Narrative
Updated the investigation conclusion codes.
 
Event or Problem Description
On (b)(6) 2022, patient underwent a procedure to the celiac artery using the gore® viabahn® endoprosthesis with heparin bioactive surface with a 7 fr oscar steerable sheath with a 0.18" v18 boston scientific guidewire.During the procedure the physician was attempting to pull the device back through the sheath, the device tip got hung up on the oscar sheath and started to partially deploy.The physician then attempted to pull the sheath and device delivery system out of the right common femoral artery and the device successfully deployed in the unintended location of the right external iliac artery.At that time, the blue olive tip of the delivery system came off and lodged in the internal iliac artery.No runoff vessels were covered as a result of the unintentional deployment location.The physician then closed and stated that he may attempt to bring her back for another procedure at a later date.It was noted that the physician did not pre-dilate the lesion.On (b)(6) 2022, the patient had a reintervention and the physician placed a 7mmx2.5cm vsx and 7mmx19mm vbx in the celiac.Patient tolerated the procedure.
 
Additional Manufacturer Narrative
Updated a1.Patient's initials obtained.Updated d4.Device serial number obtained.Updated h6.Analysis of production records: a review of the manufacturing records indicated the device met pre-release specifications.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
spencer deboard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14518520
Report Number2017233-2022-02967
Device Sequence Number5502880
Product Code NIP
UDI-Device Identifier00733132623754
UDI-Public00733132623754
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberVBJR070202A
Device Catalogue NumberVBJR070202A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer05/05/2022
09/30/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date08/17/2022
10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Life Threatening;
Patient SexUnknown